Ask a doctor

Break out After Chemcal Peel?

I have bad acne break out after chemical peel, i had 3 treatments 70% over three weeks and have used products (jan marini) two weeks before the peel treatments. The breakout started from the first week even before i started the peel treatment in the clinc but the nurse reassure me that this is normal . Now my face covered with acne and scars and she keep telling me that i have acne before the peel so it is normally comes out. what should i do????

Doctor Answers (4)

Breakouts after a chemical peel

+1

It is normal to have acne flare ups from different facial treatments when you first start  a new skin care regimen. I would speak with your provider about an antibiotic or prescription treated acne wipes to get the acne infection under control so you do not experience scarring or hyper pigmentation during your treatments.

- Best wishes
 


Phoenix Plastic Surgeon
5.0 out of 5 stars 28 reviews

Acne flare after a chemical peel

+1
As you are being treated for acne it is not unusual to have a flare at the beginnign of treatment. Are you under the care of a board-certified dermatologist? Acne is a chronic condition and usually requires more than just chemical peels to get under control. It sounds like you need prescription medication. Talk to your doctor.

Dina D. Strachan, MD
New York Dermatologist
3.5 out of 5 stars 8 reviews

Acne breakout after chemical peels

+1

Unfortunately sometimes acne can flare up at the beginning during treatment with medicated creams, pills or chemical peels/microdermabrasion. I would speak to the dermatologist at the clinic and you would likely benefit from some prescription creams and possibly oral antibiotics. Also, depending on your type of acne, you may benefit from an oral contraceptive or isotretinoin, so see your dermatologist soon to avoid scarring.

Benjamin Barankin, MD
Toronto Dermatologic Surgeon
5.0 out of 5 stars 22 reviews

You might also like...

Skin reaction after a chemical peel

+1

Sometimes, acne can be temporarily flared after a chemical peel, but over the  long-run, it should improve. If it is simple acne flare up, a hydrocortisone cream can help settle the inflammation.

You should be assessed by a physician or surgeon after your chemical peel to make sure the break-out is not related to a herpetic infection which can be triggered by a peel and needs to be treated differently.

Best wishes,

Dr. Jamil Asaria

Jamil Asaria, MD
Toronto Facial Plastic Surgeon
5.0 out of 5 stars 40 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.